Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Existence of measures of maximal entropy for $ \mathcal{C}^r$ interval maps


Author: David Burguet
Journal: Proc. Amer. Math. Soc. 142 (2014), 957-968
MSC (2010): Primary 37E05, 37A35
DOI: https://doi.org/10.1090/S0002-9939-2013-12067-8
Published electronically: December 23, 2013
MathSciNet review: 3148530
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a $ \mathcal {C}^{r}$ $ (r>1)$ map of the interval $ f:[0,1]\rightarrow [0,1]$ with topological entropy larger than $ \frac {\log \Vert f'\Vert _{\infty }}{r}$ admits at least one measure of maximal entropy. Moreover the number of measures of maximal entropy is finite. It is a sharp improvement of the 2006 paper of Buzzi and Ruette in the case of $ \mathcal {C}^r$ maps and solves a conjecture of J. Buzzi stated in his 1995 thesis. The proof uses a variation of a theorem of isomorphism due to J. Buzzi between the interval map and the Markovian shift associated to the Buzzi-Hofbauer diagram.


References [Enhancements On Off] (What's this?)

  • [1] D. Burguet, Thèse de l'Ecole Polytechnique (2008).
  • [2] David Burguet, Symbolic extensions for nonuniformly entropy expanding maps, Colloq. Math. 121 (2010), no. 1, 129-151. MR 2725708 (2012d:37051), https://doi.org/10.4064/cm121-1-12
  • [3] David Burguet, Examples of $ C^r$ interval map with large symbolic extension entropy, Discrete Contin. Dyn. Syst. 26 (2010), no. 3, 873-899. MR 2600721 (2011h:37053), https://doi.org/10.3934/dcds.2010.26.873
  • [4] David Burguet, Symbolic extensions in intermediate smoothness on surfaces, Ann. Sci. Éc. Norm. Supér. (4) 45 (2012), no. 2, 337-362 (English, with English and French summaries). MR 2977622
  • [5] J. Buzzi, Thèse de l'Université Paris-sud (1995).
  • [6] Jérôme Buzzi, Intrinsic ergodicity of smooth interval maps, Israel J. Math. 100 (1997), 125-161. MR 1469107 (99g:58071), https://doi.org/10.1007/BF02773637
  • [7] Jérôme Buzzi and Sylvie Ruette, Large entropy implies existence of a maximal entropy measure for interval maps, Discrete Contin. Dyn. Syst. 14 (2006), no. 4, 673-688. MR 2177091 (2006i:37085), https://doi.org/10.3934/dcds.2006.14.673
  • [8] J. Buzzi, Notes de St-Flour, preprint (2007).
  • [9] Tomasz Downarowicz, Entropy in dynamical systems, New Mathematical Monographs, vol. 18, Cambridge University Press, Cambridge, 2011. MR 2809170 (2012k:37001)
  • [10] Tomasz Downarowicz and Alejandro Maass, Smooth interval maps have symbolic extensions: the antarctic theorem, Invent. Math. 176 (2009), no. 3, 617-636. MR 2501298 (2010d:37038), https://doi.org/10.1007/s00222-008-0172-4
  • [11] A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math. 51 (1980), 137-173. MR 573822 (81i:28022)
  • [12] T. N. T. Goodman, Relating topological entropy and measure entropy, Bull. London Math. Soc. 3 (1971), 176-180. MR 0289746 (44 #6934)
  • [13] L. Wayne Goodwyn, Topological entropy bounds measure-theoretic entropy, Proc. Amer. Math. Soc. 23 (1969), 679-688. MR 0247030 (40 #299)
  • [14] B. M. Gurevich and S. V. Savchenko, Thermodynamic formalism for symbolic Markov chains with a countable number of states, Uspekhi Mat. Nauk 53 (1998), no. 2(320), 3-106 (Russian); English transl., Russian Math. Surveys 53 (1998), no. 2, 245-344. MR 1639451 (2000c:28028), https://doi.org/10.1070/rm1998v053n02ABEH000017
  • [15] M. Misiurewicz, Diffeomorphism without any measure with maximal entropy, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 21 (1973), 903-910 (English, with Russian summary). MR 0336764 (49 #1537)
  • [16] Sheldon E. Newhouse, Continuity properties of entropy, Ann. of Math. (2) 129 (1989), no. 2, 215-235. MR 986792 (90f:58108), https://doi.org/10.2307/1971492
  • [17] Sylvie Ruette, Mixing $ C^r$ maps of the interval without maximal measure, Israel J. Math. 127 (2002), 253-277. MR 1900702 (2003f:37068), https://doi.org/10.1007/BF02784534
  • [18] Peter Walters, An introduction to ergodic theory, Graduate Texts in Mathematics, vol. 79, Springer-Verlag, New York, 1982. MR 648108 (84e:28017)
  • [19] Y. Yomdin, Volume growth and entropy, Israel J. Math. 57 (1987), no. 3, 285-300. MR 889979 (90g:58008), https://doi.org/10.1007/BF02766215

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37E05, 37A35

Retrieve articles in all journals with MSC (2010): 37E05, 37A35


Additional Information

David Burguet
Affiliation: LPMA - CNRS UMR 7599, Université Paris 6, 75252 Paris Cedex 05, France
Email: david.burguet@upmc.fr

DOI: https://doi.org/10.1090/S0002-9939-2013-12067-8
Received by editor(s): April 24, 2012
Published electronically: December 23, 2013
Communicated by: Nimish Shah
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society